Jump to content

Meggg: Withdrawal from Cymbalta


Meggg

Recommended Posts

I have been on antidepressants since the age of 12. Have tried nearly everyone out there with minimal success. Finding that they don't affect my mood/ overall general happiness anymore and want off. They make me feel numb and zombie like with little ability to enjoy life.

 

I've been on 30mg Cymbalta for the last few months and have been trying to tapper off. I knew the side effects of withdrawal can be horrendous as I've tried in the past with no success. This time I decided I would take 1/4 of the beads from the capsule a week and as long as I didn't feel too many intense effects I would continue until I was off them. I was doing great! 5 days in and I hadn't noticed a single side effect. Then at work last night on the 7th day it was like I was hit by a bus. Spinning, dizzy, headache, nauseated, strange strange sensations and ultimately sicker then a dog. I ended up having to have someone bring me gravol which I popped two in less than hr (usually only take a quarter if absolutely necessary). The nausea has subsided slightly but I'm still extremely dizzy with a pounding headache, with the lovely side effect of extreme drowsiness from the gravol.

 

I'm wondering if anyone knows what my next step should be and whether or not I need to increase the dose a bit. Yesterday I didn't take my dose until later in the day and I'm hoping this is the reason why I felt such extreme effects, as I hadn't been noticing anything at all prior. Looking for any helpful suggestions, tips, or support. Thank you! 

Edited by baroquep
white space
Link to comment
  • ChessieCat changed the title to Meggg: Withdrawal from Cymbalta
  • Moderator Emeritus

Hi Meggg,

 

Welcome to Surviving Antidepressants (SA), am really glad that you found your way to the site.  

 

You are likely feeling the effects of tapering too quickly and by too large a dose.  When a drug is removed abruptly or reduced too quickly it throws our central nervous system into chaos and results in the withdrawal symptoms that you are now experiencing.  

 

At SA, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  

 

The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.

  

We ask all of our members to fill out a signature so that all of your information can be read at a glance.  This helps moderators determine you current situation and we would ask that you follow the instructions at the link below.

 

Instructions:  Withdrawal History Signature

 

To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended. 

 

What is Withdrawal Syndrome?

Why taper by 10% of my dosage?

About reinstating and stabilizing to reduce withdrawal symptoms

 

You will find a wealth of information here as well as a supportive community that knows exactly what you are going through and everyone is here to help.  

 

BaroqueP

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to comment

I stopped Cymbalta cold turkey several years ago.  I was on a SSRI as well and my doctor told me I could just stop the Cymbalta.  It was a rough 3 months.  I had serious brain zaps, lots of anger and general despair.  I later added Wellbutrin and that helped.  I don't know how I made it.  You have my sympathy and understanding.  I have no idea why I didn't tell the p-doc about my problems.  I suffered on my own.  

June 1995 Zoloft

August 1997 - to June 2017 various SSRIs

August 2000  -November 2000 - Stopped abruptly for pregnancy (returned to depressed state, serious withdrawal symptoms including raging anger, crying, loss of interest in life)

November 2000 returned to SSRI

2008 Added Cymbalta to SSRIs

June - September 2009 - stopped Cymbalta after discussing with p-doc.  Not told about tapering.  Nausea, dizziness, brain zaps, raging anger and depression for about 3 months

2011 switched to Lexapro, added Wellbutrin 

June 2017 began to taper off Lexapro doses of 10 mg,  reduced to 5 mg for 2 weeks and then 5 mg every other day - off by July 10 

July 2017 300 mg Wellbutrin, dealing with withdrawal from Lexapro

2013- September  2017 - Omeprazole - Learned my GERD was caused by Lexapro  - now happily off without rebound or any pain!

Link to comment
  • Moderator Emeritus

There is a very important survey on drug WD at the moment. We might finally get some acknowledgement for all the suffering these drugs caused us.

 

Adding your experience would be very valuable. It only takes a few minutes. They extended it because they got so many replies after Alto mobilised our members here but the more people join, the more powerful we are.

 

I even invited my friends who are not on the forum and some of them were not even aware that what was happening to them was a WD... Every vote counts.

 

https://roehamptonpsych.az1.qualtrics.com/jfe/form/SV_6gSHZN88sOmHDlr

 

Edited by bubble

Current: Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy